caret icon Back to all discussions

Medication side effects

Started Mavyret and am feeling very fatigued, having trouble getting deep sleep. I am apparently going to feel like this for at least two months while I do the treatment. I cannot think of any excuses to tell people at work as to why I'm so tired, anyone have any ideas?

  1. i just started Mayvret too today was 4th day, i got sick 2 days ago and kept throwing up and have had some stomach upset. very tired, pale and sluggish but i did get a deep sleep. im a 31yr old female

    1. I answered on your other comment, but wanted to really encourage your to call your doctor or medical provider. When you're throwing up on Hep C treatment, you doctor will want to know.

      I'm not sure if you live alone, but you may need some help getting bland foods while on treatment. Try keeping crackers, a ginger ale type drink, and soup while you're treating. I even had little bottles of protein drinks to stay strong.

      This is a time to pamper yourself. Surround yourself with the nourishment and comfort you need. I feel helpless right now and hope you'll keep us posted. Many people don't have much nausea. I was one who did, and lost weight. It's so important to talk to the doctor and keep us your strength.

      All my best hugs, Karen

    2. I am finally starting Hep C treatment on Thursday, 17 Dec 2020.

      Hip hip hooray!!🥳😍

      I pick up my script for Maviret & commence the 8 week program. It feels so surreal. To think I was diagnosed in 2001 & Im finally getting it sorted. Its only taken 20 years lol

      The liver biopsy was f@$#!n excruciating & treatment options were brutal & ineffective. I refused Interferon countless times because I knew of the terrible side affects & spoke with others that had treatment.

      I have been waiting for this moment for so long. 😀😍 I cant believe it!! Im so glad I waited....20 long years lol

      After reading the comments I might be right lol I already feel fatigued 24/7 because I have tinnitus in my left ear which causes insomnia. I havent slept properly in 5 years.

      My only concern is weight loss. Im already 4kgs under weight & am trying to gain weight not lose it.

  2. honestly iv thought i may just tell my work i finally was approved and started hep c treatment. i have nvr told my job i have hep c and im scared rumors will fly because over 200 people work there but honestly i dont even care anymore bc itd be worse and irresponsible to have hep c and do nothing about it at, at least were trying to live longer healthier lives!

    1. When you're sick, and trying to get through treatment, it must be so hard. I'm glad you got some sleep, and hope that you gave your doctor a call too. Some of these side effects of Hep C treatment are temporary, but everyone is different.
      About telling your work, there are many ways to go about this, and your job should be safe. It's a personal thing, and if you feel like it's affecting your job performance, or if you are putting yourself in danger because of your side effects, please talk it over with your doctor.
      You've got a lot of wisdom for your age. It's more important to take care of your health than to worry about what people will say about you. I honestly don't even remember the names of most people I worked with while I treated. You're young and have a wonderful future ahead of you.
      I hope you have friends, and family to help you out during this time. Mostly, I hope you stay connected here. I look forward to hearing about how it goes for you during treatment.
      Your story makes me smile. I'm twice your age and can only imagine how cool it's going to be to be Hep C free and have so much of life ahead.
      Hugs to you, Karen

  3. First, congrats on starting treatment. It's a good thing that you're looking at the side effects realistically to see what will help you through the next couple of months getting rid of Hep C.
    I was not able to sleep either. After talking it over with my doctor, he offered me to take something occasionally to get me through. I HAD to be alert in the mornings. Toward the end of treatment, sleep came easily for me.
    We've all been there, and I hope this was helpful. I'm adding some tips that were useful to get sleep while I was on Hep C treatment. I look forward to hearing from you and hope you're getting some rest this weekend.
    All my best, Karen https://hepatitisc.net/living/getting-a-good-nights-sleep/

    1. Thank you for asking this question! I am on week 6 with Epclusa. I prefer to take it in the afternoon after work so I'm not tired at work, but I'm having issues getting good rest as well. I'm very wired and anxious after i take my dose (when i first started taking it all i did was sleep, the side effects keep changing! The dr said this was normal. So what i tried doing was taking a nap after work from like 5-9pm then getting up and taking my dose... But then the issue is falling back asleep. I didn't get to sleep until after midnight and i get up at 430am. At this point I'm just toughing it out. My viral load is already 0! At 4 weeks but my dr wants me to finish the entire 12 weeks. I'm doing it! You will find ways to cope with the side effects, i promise! Keep going! Its worth it! You're worth it!

      1. Thanks for sharing your experience here. It's very useful to see that other's are having similar experiences. I agree that the abnormal sleep patterns are a thing for many people.

        Your nap time after work reminds me of my treatment. I had to have it, but I knew that it could be harder to sleep later. The whole thing is to sleep when you need to. Especially when you have a job, you've got to keep your energy up.

        Happy dance on the 0 viral load. What a relief. So your liver is already calming down and feeling better. Your whole body will soon. I'm glad your doctor is providing guidance and SUPER glad that you're being a voice of wisdom on here in the forums.

        You're amazing. xo Karen

    or create an account to reply.